Bevacizumab-induced isolated oculomotor nerve palsy in glioblastoma multiforme


DEĞERLİ E., ALKAN G., ŞENTÜRK ÖZTAŞ N., Bedir S., Derin S., DEMİRCİ N. S.

JOURNAL OF ONCOLOGY PHARMACY PRACTICE, 2021 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Publication Date: 2021
  • Doi Number: 10.1177/10781552211066888
  • Title of Journal : JOURNAL OF ONCOLOGY PHARMACY PRACTICE
  • Keywords: bevacizumab, glioblastoma multiforme, oculomotor nerve palsy

Abstract

Introduction: Bevacizumab, a monoclonal antibody against the vascular endothelial growth factor receptor, is the standard treatment of recurrent glioblastoma multiforme. In addition to common systemic side effects of bevacizumab, there are rare cases of cranial nerve palsy. Case report: We report a case of transient oculomotor nerve palsy after systemic administration of bevacizumab. Twenty-four hours after the systemic infusion of bevacizumab, transient oculomotor nerve palsy developed in a 49-year-old male patient. In the cranial MRI, there was no malignancy-related progression. Management and outcome: Bevacizumab treatment was discontinued. Methylprednisolone was started considering that bevacizumab increased the inflammatory response. Oculomotor nerve palsy resolved in 14 days. Discussion: There are many side effects of bevacizumab whose mechanisms of action have not been fully explained. Cranial nerve involvement is rarely reported. Our case is the first reported case of bevacizumab-induced oculomotor nerve palsy.